MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number HAP02
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/30/2023.D4: batch # unk.Additional information was requested and the following was obtained: "was the procedure completed successfully? what is the surgeons experience with this device? did device tear? did device crack? what action was being performed when the device broke? did any piece break off or come loose from the device? if yes: did the part fall into the patient? if yes: was the part retrieved or does surgeon believe a piece remains in patient? i have no additional information.Client gave me all information they could about the situation." an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colorectal bowel procedure, the dextrus cap broke during procedure.Procedure was switched to open procedure because facility had no product available.Unknown if the procedure was completed successfully.

Brand Name
DEXTRUS SEAL CAP ASSEMBLY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17653504
Report Number3005075853-2023-06281
Device Sequence Number6331335
Product Code GCJ
UDI-Device Identifier10705036002055
UDI-Public10705036002055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAP02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown